MAUDE Adverse Event Report: CAREFUSION INC. SNOWDEN-PENCER CROCODILE GRASPER

CAREFUSION INC. SNOWDEN-PENCER CROCODILE GRASPER
Model Number SP8364
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure a piece of the snowden-pencer crocodile grasper broke off and fell onto the patient.It is unknown if additional medical intervention was needed to retrieve the broken piece.No report of injury.
 
Additional Manufacturer Narrative
(b)(6) has made multiple attempts to contact the user facility to obtain additional event information however, the user facility has not responded.A lot number was not provided for the snowden-pencer crocodile grasper subject of the reported event.The instruction for use states, "all devices must be examined for full functionality prior to and after use.Moving parts of the device should be easily operable.Inspect devices for broken, cracked, discolored, or tarnished surfaces.Inspect for hindered movement of hinges, loose components, and chipped or worn parts.Inspect insulation for breaks or damage.If any of these conditions appear, do not use the device.Return devices to an authorized snowden-pencer representative for repair or replacement." a follow-up report will be submitted should additional information becomes available.No additional issues have been reported.
 
Additional Manufacturer Narrative
The snowden-pencer crocodile grasper was returned for evaluation following the reported event.Evaluation results determined that the distal tip (fixed jaw, moveable jaw, and pivot pin) had separated from the actuating rod.The pin that joins the moveable jaw and the pin that joins the actuating rod were not returned with the snowden-pencer crocodile grasper.As all components of the device were not returned, a root cause could not be determined.The device history record (dhr) for the subject lot was reviewed and confirmed the device was manufactured to specifications; no abnormalities were noted.A complaint review was conducted and confirmed this to be an isolated event.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER CROCODILE GRASPER
Common Device Name
CROCODILE GRASPER
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18241919
Report Number1423507-2023-01002
Device Sequence Number6644272
Product Code GCJ
UDI-Device Identifier10885403171956
UDI-Public10885403171956
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSP8364
Device Lot NumberLOT # H22
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown